MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. LIFESTENT; STENT, SUPERFICIAL FEMORAL ARTERY

BARD PERIPHERAL VASCULAR, INC. LIFESTENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 5F061003CS
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
During stent placement of the left fem-pop, the deployment mechanism fractured.Dr.Then snared the mechanism, stent left in place.Per physician's note: the first stent i used was at the above-knee popliteal artery, which was a bard lifestent, 6 x 100.Interestingly, the first attempt at stenting failed due to mechanical device failure of the stent deployment mechanism.I did not even deploy the stent, but the deployment mechanism dislodged and fractured and embolized into the superficial femoral artery.Just before i even inserted the stent into any atheroma or even attempted to traverse it through any lesion, it had intrinsic failure.I was able to successfully snare this device and remove the entire device with no further foreign body noted from this device.

Brand Name
LIFESTENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w. 3rd st
tempe AZ 85281
MDR Report Key13440428
Report Number13440428
Device Sequence Number4327383
Product Code NIP
UDI-Device Identifier00801741120183
UDI-Public(01)00801741120183(17)240917(10)ANFW1847
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/01/2022
Report Date (Section F) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F061003CS
Device Catalogue Number5F061003CS
Device Lot NumberANFW1847
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer02/03/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale
Patient Weight105 KG
Patient RaceWhite
Date Report Sent to FDA02/01/2022